Alert archive / Kentucky / High Wind Warnings in 2008
High Wind Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this high wind warning at Jan 29, 2008, 4:04 PM CST for 4 states. It was in force for 8 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 29, 2008, 4:04 PM CST (22:04 UTC)
- Expired
- Jan 30, 2008, 12:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 4:05 PM CST | HAIL 0.25 | Murphysboro, IL | |
| Jan 29, 4:05 PM CST | HAIL 0.5 | Mount Vernon, IL | HAIL REPORTED TO BE 1 INCH DEEP WITH WIND GUSTS ESTIMATED 40 TO 50 MPH. |
| Jan 29, 4:08 PM CST | TORNADO | Gordonville, MO | UNCONFIRMED TORNADO REPORTED NEAR GORDONVILLE. ALSO NICKLE SIZE HAIL REPORTED NEAR LEMAN. |
| Jan 29, 4:10 PM CST | FUNNEL CLOUD | Cape Girardeau, MO | CONFIRMED FUNNEL CLOUD REPORTED NEAR PROCTOR AND GAMBLE. CLOUD HAS ROTATION. UNCONFIRMED TORNDADO REPORTED NEAR GORDONVILLE. |
| Jan 29, 4:10 PM CST | TSTM WND DMG | Murphysboro, IL | WIDESPREAD DAMAGE REPORTED THROUGHOUT THE COUNTY. ROOFTOP HEATING UNITS DAMAGED. TRAILER BLOWN OFF OF FOUNDATION AND NUMEROUS TREES DOWN CITY WIDE. |
| Jan 29, 4:10 PM CST | NON-TSTM WND GST 70 | Cape Girardeau, MO | WIND GUSTS ESTIMATED 65 TO 70 MPH NEAR DOWNTOWN ASSOCIATED WITH FRONTAL PASSAGE. |
| Jan 29, 4:13 PM CST | NON-TSTM WND GST 60 | Cape Girardeau, MO | |
| Jan 29, 4:15 PM CST | TSTM WND DMG | Benton, IL | PORTION OF ROOF BLOWN OFF OF GARAGE AND DAMAGING VEHICLE TRAVELING ALONG ROADWAY IN DOWNTOWN BENTON. |
| Jan 29, 4:15 PM CST | TSTM WND DMG | Miner, MO | TRACTOR-TRAILERS BLOWN OVER ALONG PORTION OF INTERSTATE 55 NEAR THE MINER EXIT. |
| Jan 29, 4:15 PM CST | HAIL 0.75 | Carbondale, IL | DIME SIZE HAIL REPORTED BY PUBLIC IN CARBONDALE. |
| Jan 29, 4:16 PM CST | HAIL 0.75 | Jackson, MO | ALSO, 40 MPH WIND REPORTED AT THIS TIME |
| Jan 29, 4:18 PM CST | HAIL 0.5 | Carbondale, IL | |
| Jan 29, 4:22 PM CST | TSTM WND DMG | Dahlgren, IL | GARAGE ROOF BLOWN OFF WITH WIND GUSTS ESTIMATED 50 MPH. |
| Jan 29, 4:25 PM CST | TSTM WND DMG | Cairo, IL | TREE DONW ON TRAILER WITH WIND GUSTS ESTIMATED 60 MPH. |
| Jan 29, 4:25 PM CST | TSTM WND DMG | Keenes, IL | ROOFS OFF OF BUILDINGS AND FARM SILO DESTROYED. TREES UPROOTED AND SOME TOP OF TREES BLOWN OFF. DAMAGE REPORTED TO OUTBUILDING. |
| Jan 29, 4:25 PM CST | HAIL 0.88 | Tamms, IL | NICKLE SIZE HAIL REPORTED IN COMMUNITY. |
| Jan 29, 4:26 PM CST | HAIL 0.75 | Murphysboro, IL | DIME SIZE HAIL REPORTED THROUGHOUT COMMUNITY WITH TREES DOWN. |
| Jan 29, 4:28 PM CST | HAIL 0.88 | Benton, IL | NICKLE SIZE HAIL REPORTED IN BENTON ALONG INTERSTATE 57. |
| Jan 29, 4:30 PM CST | TSTM WND DMG | 2 N Fairfield, IL | ROOFS BLOWN OFF OF HOMES AND OTHER BUILDINGS. |
| Jan 29, 4:30 PM CST | TSTM WND DMG | Fairfield, IL | ROOF BLOWN OFF OF HOUSE ALONG HIGHWAY 45 JUST SOUTH OF TOWN. |
| Jan 29, 4:30 PM CST | TSTM WND DMG | Harrisburg, IL | LATE REPORT. DOWNED TREES AND POWERLINES ALONG HILLTOP ROAD AND HIGHWAY 45. |
| Jan 29, 4:30 PM CST | TSTM WND DMG | Ullin, IL | NUMEROUS TREES DOWN. ROOF DAMAGE TO CENTURY HIGH SCHOOL IN ULLIN. DAMAGE ALSO REPORTED NEAR MOUND AND MOUND CITY. |
| Jan 29, 4:30 PM CST | HAIL 0.88 | Marion, IL | NICKLE SIZE HAIL REPORTED ON SOUTH SIDE OF COMMUNITY. |
| Jan 29, 4:30 PM CST | NON-TSTM WND DMG | Cairo, IL | ROOF BLOWN OFF OF CHURCH ASSOCIATED WITH FRONTAL PASSAGE. |
| Jan 29, 4:32 PM CST | TSTM WND DMG | Miner, MO | UPDATE...TOTAL OF 5 KNOWN TRACTOR-TRAILERS BLOWN OVER ALONG PORTIONS OF INTERSTATE 55. LATEST REPORT NEAR MILE MARKER 77. |
| Jan 29, 4:36 PM CST | TSTM WND DMG | Hickman, KY | LATE REPORT. TIME ESTIMATED. TREES DOWN COUNTYWIDE. SEVERAL HOMES REPORTED ROOF DAMAGE IN HICKMAN. PARTIAL COLLAPSE OF ONE BUILDING. |
| Jan 29, 4:39 PM CST | HAIL 0.88 | Galatia, IL | LATE REPORT. NICKLE SIZE HAIL REPORTED. |
| Jan 29, 4:40 PM CST | HAIL 0.88 | Stonefort, IL | LATE REPORT. NICKLE SIZE HAIL. |
| Jan 29, 4:47 PM CST | TSTM WND DMG | Monkeys Eyebrow, KY | LARGE LIMBS AND TREES DOWN THROUGHOUT THE AREA. |
| Jan 29, 4:55 PM CST | TSTM WND GST 69 | Bardwell, KY | PORTABLE BUILDING BLOWN ONTO STATE HIGHWAY 51. |
| Jan 29, 4:56 PM CST | HAIL 0.88 | Lancaster, IL | NICKLE SIZE HAIL. |
| Jan 29, 4:57 PM CST | HAIL 0.5 | Mount Carmel, IL | |
| Jan 29, 4:58 PM CST | TSTM WND GST 60 | West Paducah, KY | WIND MEASURED JUST EAST OF BARKLEY REGIONAL AIRPORT. |
| Jan 29, 5:00 PM CST | TSTM WND DMG | Brookport, IL | LATE REPORT. TIME ESTIMATED. METAL SHEDS WHICH WERE ANCHORED IN CEMENT BLOWN INTO TREES. AT LEAST 3 MOBILE HOMES DAMAGED ALONG STRAWBERRY ROAD. IN ADDITION...2 MOBILE HOMES FLIPPED OVER NEAR INTERSECTION OF UNIONVILLE ROAD AND DORN BUSH DRIVE. WIDESPREAD TREE |
| Jan 29, 5:00 PM CST | TSTM WND DMG | Paducah, KY | DAMAGE REPORTED ALONG NOBLE ROAD. ROOF OFF OF MOBIL HOME AND DAMAGE TO TRIM AND SIDING. |
| Jan 29, 5:00 PM CST | TSTM WND DMG | Shawneetown, IL | ROOF BLOWN OFF OF BUILDINGS REPORTED THROUGHOUT THE COMMUNITY. ALSO POWER LINES DOWN JUST EAST OF RIDGEWAY. |
| Jan 29, 5:00 PM CST | TSTM WND DMG | Smithland, KY | LATE REPORT. TIME ESTIMATED. NUMEROUS TREES DOWN BLOCKING ROADWASY COUNTYWIDE. |
| Jan 29, 5:04 PM CST | TSTM WND DMG | Harrisburg, IL | LATE REPORT. MOBILE HOME IN ROADWAY ALONG KAREL PARK ROAD SUFFERING SEVERE DAMAGE. |
| Jan 29, 5:06 PM CST | HAIL 0.5 | Mount Carmel, IL | MARBLE SIZE HAIL WITH WIND GUSTS 35 MPH REPORTED ONE MILE NORTH OF AIRPORT. |
| Jan 29, 5:07 PM CST | NON-TSTM WND DMG | Dexter, MO | TIME ESTIMATED. ONE HANGER AT AIRPORT HAS BEEN DESTROYED. HANGER DOORS HAVE BEEN PULLED OPEN AND SOME PLANES ARE NOW IN PARKING LOT. ROOF DAMAGE TO LOCAL DINER ALONG SAME ROAD AS AIRPORT. |
| Jan 29, 5:07 PM CST | TORNADO | Barrett, IN | *** 2 FATAL *** INITIAL TSTM WND DAMAGE REPORT UPGRADED TO TORNADO. PRELIMINARY SURVEY INDICATES EF2 DAMAGE. PRELIMINARY START IS IN BARRETT...POSEY CO...TO 2.5 MILES WEST OF MOUNTS...GIBSON CO...INDIANA. PRELIMINARY PATH WIDTH APPEARS TO BE 80 YEARDS WIDE AND |
| Jan 29, 5:08 PM CST | HAIL 0.5 | Mount Carmel, IL | MARBLE SIZE HAIL REPORTED ALONG WEST SIDE OF TOWN. |
| Jan 29, 5:10 PM CST | TSTM WND DMG | 2 Nw Poseyville, IN | *** 2 FATAL *** LATE REPORT. TIME ESTIMATED. ONE MOBILE HOME DESTROYED WITH 2 FATALITIES. TWO HOMES AND A CHURCH DAMAGED. AT LEAST 3 BARNS DESTROYED. DAMAGE REPORTED FROM NEAR GRIFFIN TO POSEYVILLE. |
| Jan 29, 5:10 PM CST | TSTM WND GST 60 | Mount Carmel, IL | REPORTED ON EAST SIDE OF TOWN. NO ELECTRICAL POWER ON EAST SIDE OF COMMUNITY. |
| Jan 29, 5:12 PM CST | TSTM WND DMG | Harrisburg, IL | LATE REPORT. DOWNED POWER LINE ALONG ROUTE 142 AND RIDGWAY BLACKTOP. |
| Jan 29, 5:13 PM CST | TSTM WND GST 57 | Sedalia, KY | TORRENTIAL RAINS REPORTED WITH STORM. |
| Jan 29, 5:15 PM CST | TSTM WND DMG | Sedalia, KY | LATE REPORT. TIME ESTIMATED. UPDATED INFORMATION. SEVERAL TREES DOWN BLOCKING HIGHWAYS 381 AND 303. NUMEROUS POWER LINES DOWN. FALLEN TREE DAMAGED LP TANK AND NEARBY POWER LINES DOWN. LP TANK IS LEAKING. |
| Jan 29, 5:16 PM CST | TSTM WND DMG | Mayfield, KY | LARGE TREE LIMBS DOWN THROUGHOUT COMMUNITY. |
| Jan 29, 5:16 PM CST | TSTM WND GST 60 | Poseyville, IN | DIME SIZE HAIL ASSOCIATED WITH THE STORM. |
| Jan 29, 5:20 PM CST | TSTM WND GST 60 | Fort Branch, IN | THUNDERSTORM WIND DAMAGE REPORTED TO HOME WITH SHINGLES AND ROOF BLOWN OFF. PEA SIZE HAIL REPORTED WITH THIS STORM. |
| Jan 29, 5:20 PM CST | TSTM WND GST 75 | 5 Nw Evansville, IN | REPORTED IN NORTHWEST PART OF COUNTY. |
| Jan 29, 5:25 PM CST | TSTM WND GST 60 | Evansville, IN | WIND MEASURED ON WEST SIDE OF TOWN. NUMEROUS DOWNED TREES AND POWER LINES. ALSO DIME SIZE HAIL REPORTED IN POSEYVILLE IN POSEY COUNTY. |
| Jan 29, 5:27 PM CST | TSTM WND DMG | Calvert City, KY | TRACTOR-TRAILER BLOWN OVER ALONG THE PURCHASE PARKWAY. |
| Jan 29, 5:28 PM CST | TSTM WND DMG | Harrisburg, IL | POWERLINES DOWN AND MOBLE HOME BLOWN OFF OF FOUNDATION. DAMAGE REPORTED NEAR THE COMMUNITY OF RIDGWAY. |
| Jan 29, 5:28 PM CST | HAIL 0.75 | Murray, KY | DIME SIZE HAIL REPORTED ALONG WITH MINOR PROPERTY DAMAGE ALONG HIGHWAY 299. |
| Jan 29, 5:29 PM CST | TSTM WND GST 62 | Murray, KY | REPORTED AT CALLOWAY COUNTY AIRPORT. |
| Jan 29, 5:29 PM CST | TSTM WND GST 70 | Evansville, IN | PEA SIZE HAIL REPORTED WITH STORM. |
| Jan 29, 5:29 PM CST | TSTM WND GST 71 | Evansville, IN | WIND REPORTED AT EVANSVILLE AIRPORT ASOS. |
| Jan 29, 5:30 PM CST | FUNNEL CLOUD | Murray, KY | FUNNEL REPORTED WITH ROTATION REPORTED ALONG HIGHWAY 161. WALL CLOUD ALSO OBSERVED. MARBLE SIZE HAIL ASSOCIATED WITH THIS STORM. |
| Jan 29, 5:30 PM CST | TSTM WND DMG | Eldorado, IL | DAMAGE REPORTED BETWEEN RALEIGH AND ELDORADO ALONG CAROL PARK ROAD. 2 MOBILE HOMES DESTROYED. WIDESPREAD TREE DAMAGE THROUGHOUT THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KPAH 292204 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 404 PM CST TUE JAN 29 2008 .A VERY STRONG COLD FRONT OVER NORTHWEST MISSOURI WILL SWEEP RAPIDLY EAST ACROSS OUR REGION THROUGH EARLY EVENING. STRONG SOUTHERLY WINDS IN ADVANCE OF THE FRONT WILL SHIFT ABRUPTLY TO THE WEST AS THE FRONT PASSES. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-300600- /O.UPG.KPAH.WI.Y.0001.000000T0000Z-080130T0600Z/ /O.NEW.KPAH.HW.W.0001.080129T2204Z-080130T0600Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 404 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO SHIFT TO THE WEST EARLY THIS EVENING. ALONG WITH THIS SHIFT WILL BE THE MOST INTENSE WINDS...AVERAGING 35 TO 45 MPH WITH GUSTS TO 60 TO 65 MPH AT TIMES. THE STRONGEST WINDS WILL OCCUR DURING THE LATE AFTERNOON AND EVENING HOURS ALONG AND JUST BEHIND THE FRONT. THE STRONGEST WINDS CURRENTLY OVER SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI WILL REACH A LINE FROM EVANSVILLE TO PADUCAH BY 5 TO 6 PM...THEN REACH OWENSBORO AND HOPKINSVILLE BETWEEN 6 AND 7 PM. THE WINDS WILL SUBSIDE SIGNIFICANTLY BY MIDNIGHT. WINDS THIS HIGH WILL IMPACT VEHICLE TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES. WAVE HEIGHTS ON AREA WATERWAYS WILL ALSO BE DANGEROUSLY HIGHER. SECURE ANY OUTDOOR ITEMS OF CONCERN OR THEY WILL BE BLOWN AWAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ RJP
1 follow-up statement
000 WWUS73 KPAH 300003 AAA NPWPAH URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 603 PM CST TUE JAN 29 2008 .A VERY STRONG COLD FRONT OVER NORTHWEST MISSOURI WILL SWEEP RAPIDLY EAST ACROSS OUR REGION THROUGH EARLY EVENING. STRONG SOUTHERLY WINDS IN ADVANCE OF THE FRONT WILL SHIFT ABRUPTLY TO THE WEST AS THE FRONT PASSES. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-300600- /O.CON.KPAH.HW.W.0001.000000T0000Z-080130T0600Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 603 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. WINDS WILL CONTINUE TO SHIFT TO THE WEST EARLY THIS EVENING. ALONG WITH THIS SHIFT WILL BE THE MOST INTENSE WINDS...AVERAGING 35 TO 45 MPH WITH GUSTS TO 60 TO 65 MPH AT TIMES. THE STRONGEST WINDS WILL OCCUR DURING THE LATE AFTERNOON AND EVENING HOURS ALONG AND JUST BEHIND THE FRONT. THE STRONGEST WINDS CURRENTLY OVER SOUTWEST INDIANA WESTERN KENTUCKY WILL REACH A LINE FROM OWENSBORO TO HOPKINSVILLE BETWEEN 6 AND 7 PM. THE WINDS WILL SUBSIDE SIGNIFICANTLY BY MIDNIGHT. WINDS THIS HIGH WILL IMPACT VEHICLE TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES. WAVE HEIGHTS ON AREA WATERWAYS WILL ALSO BE DANGEROUSLY HIGH. SECURE ANY OUTDOOR ITEMS OF CONCERN OR THEY WILL BE BLOWN AWAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this high wind warning went out at Jan 29, 3:00 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Jan 29, 3:00 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CST TUE JAN 29 2008 .DISCUSSION... THREE SYSTEMS OVER THE NEXT SEVEN DAYS WITH MANY CHALLENGES...SO WILL TRY NOT TO GET TOO VERBOSE. INTENSE COLD FRONT JUST INSIDE THE NORTHERN AND WESTERN PORTIONS OF OUR CWA AT THE TIME OF THIS WRITING. EXPECT A SQUALL LINE OF SEVERE THUNDERSTORMS TO DEVELOP ALONG OR IMMEDIATELY AHEAD OF THE FRONT AND CROSS OUR CWA THROUGH THE REST OF THE AFTERNOON AND INTO THE EARLY AFTERNOON HOURS. EXPECT THE FRONT AND THREAT OF SEVERE WEATHER TO EXIT THE SOUTHEAST CORNER OF OUR CWA BETWEEN 7 AND 8 PM. TEMPERATURES AND DEWPOINTS WILL DROP OFF SHARPLY BEHIND THE FRONT...AND PRECIP WILL LIKELY CHANGE OVER TO SNOW BEFORE ENDING BY MIDNIGHT WITH ONLY A DUSTING EXPECTED. NOT MUCH TIME IN BETWEEN THIS SYSTEM AND THE NEXT. MODELS BRINGING SYSTEM NUMBER TWO INTO THE REGION ON THURSDAY. AGAIN THE TRACK AND TIMING OF THE SYSTEM WILL MAKE ALL OF THE DIFFERENCE WHEN IT COMES TO SNOW POTENTIAL WITH THIS SYSTEM. GFS AND ECMWF KEEP THE SFC LOW A BIT FURTHER SOUTH AND EAST THAN THE NAM. THIS SCENARIO WOULD OBVIOUSLY YIELD A COLDER SOLUTION AND THUS A BETTER CHANCE FOR SNOW. ASSUMING THE STORM TAKES THE MORE SOUTHERLY TRACK...PRECIP SHOULD START OUT AS A MIX OVER THE NORTHERN AND WESTERN SECTIONS AND REMAIN A MIX THROUGHOUT THE DAY THERE WITH ALL LIQUID ELSEWHERE. EASTWARD PROGRESSION OF THE CHANGEOVER TO SNOW WILL BEGIN THURSDAY EVENING...AND ALL SNOW ACROSS THE ENTIRE CWA AFTER MIDNIGHT. BY 12Z FRIDAY COULD SEE 2-4 INCHES OF SNOW ACROSS ALL OF OF OUR CWA EXCEPT THE SOUTHEAST CORNER. EXPECT LIGHT SNOW TO FLURRIES ON THE BACK SIDE OF THE SYSTEM ON FRIDAY...BUT LITTLE TO NO ADDITIONAL ACCUMULATION EXPECTED. NEXT SYSTEM TO MOVE INTO THE REGION SUNDAY NIGHT. CURRENT INDICATIONS ARE THAT THIS EVENT WILL REMAIN ALL LIQUID. THE COLD FRONT WITH THIS SYSTEM WILL CROSS THE REGION ON TUESDAY. EXPECT LIGHT PRECIP TO LINGER BEHIND THE FRONT INTO TUESDAY EVENING. 1000-850 THICKNESS VALUES WOULD INDICATE A CHANGEOVER TO LIGHT SNOW TUESDAY AFTERNOON AND EVENING...BUT SURFACE TEMPERATURES ARE FORECAST TO BE TOO WARM. WILL LIKELY HAVE TO MAKE ADJUSTMENTS AS WE DRAW NEARER TO THIS EVENT. && .AVIATION... CLEAR SLOT OVER CENTRAL MISSOURI IS ALLOWING FOR SUBSTANTIAL SURFACE HEATING IN THAT AREA LATE THIS MORNING. 60 DEGREE DEW POINTS EXTENDED UP TO CENTRAL ARKANSAS BY 16Z. THIS WILL FAVOR THE DEVELOPMENT OF LOW TOPPED CONVECTION ALONG THE VERY SHARP COLD FRONT THIS AFTERNOON...LIKELY OVER SE MISSOURI. PER SPC MCD...THE FORECAST AREA WILL BE UPGRADED TO MODERATE RISK OF SEVERE SHORTLY. FORECAST WAS UPDATED FOR SOMEWHAT WARMER TEMPS AND HIGHER DEW POINTS...MAINLY OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THIS IS THE REGION WHERE SOME SUN IS EXPECTED THIS AFTERNOON AS THE DRY SLOT EDGES EASTWARD. TIMING OF THE ARRIVAL OF COLD AIR WAS PUSHED BACK JUST A FEW HOURS...SO MENTION OF SNOW FOR THIS AFTERNOON WAS TRIMMED BACK A COUPLE COUNTIES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...WIND ADVISORY ALL COUNTIES TIL 06Z WEDNESDAY MO...WIND ADVISORY ALL COUNTIES TIL 06Z WEDNESDAY IL...WIND ADVISORY ALL COUNTIES TIL 06Z WEDNESDAY IN...WIND ADVISORY ALL COUNTIES TIL 06Z WEDNESDAY && PUBLIC...JP AVIATION...MY
Hazardous weather outlook, Jan 29, 10:45 AM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1045 AM CST TUE JAN 29 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1045 AM CST TUE JAN 29 2008 ...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON INTO EARLY THIS EVENING. SCATTERED THUNDERSTORMS ARE LIKELY FROM THE CURRENT TIME UNTIL MID AFTERNOON. AROUND 200 PM...THE STORMS ARE EXPECTED TO FORM A LINE JUST AHEAD OF THE COLD FRONT. THIS LINE OF STORMS IS THEN EXPECTED TO RACE ACROSS THE REGION AT CLOSE TO 70 MPH. THE FRONT AND STORMS WILL LEAVE THE REGION BETWEEN 600 PM AND 700 PM THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS DUE TO POWERFUL WINDS ALOFT...HOWEVER AN ISOLATED TORNADO IS POSSIBLE. STRONG AND GUSTY WINDS WILL PERSIST OUTSIDE OF THE THUNDERSTORMS FOR MOST OF TODAY AND TONIGHT. WINDS WILL BE OUT OF THE SOUTH UNTIL SHIFTING TO THE NORTHWEST LATE THIS AFTERNOON OR EARLY THIS EVENING BEHIND THE COLD FRONT. WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH POSSIBLE AT TIMES. A WIND ADVISORY IS IN EFFECT. REFER TO THE WIND ADVISORY FOR MORE DETAILS. ONCE THE FRONT MOVES THROUGH...SHARPLY COLDER AIR WILL QUICKLY DROP TEMPERATURES INTO THE UPPER 20S AND LOWER 30S BY 900 PM. WIND CHILLS ARE EXPECTED TO BE IN THE TEENS BY LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF LIGHT WINTRY ACCUMULATIONS OF SNOW OR ICE THURSDAY AND THURSDAY NIGHT INTO EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. SPODEN
In the hours before
Local storm report, Jan 29, 3:56 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
356 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM NON-TSTM WND DMG DUDLEY 36.79N 90.09W
01/29/2008 STODDARD MO TRAINED SPOTTER
FOAM BOARDING BLOWNING ACROSS WINDESPREAD AREA. WINDS
ESTIMATED 5 TO 60 MPH ASSOCIATED WITH FRONTAL PASSAGE.
&&
SMITTYLocal storm report, Jan 29, 3:57 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
357 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL AVA 37.89N 89.50W
01/29/2008 M0.25 INCH JACKSON IL LAW ENFORCEMENT
&&
SMITTYLocal storm report, Jan 29, 4:00 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
400 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL CAPE GIRARDEAU 37.31N 89.55W
01/29/2008 M0.50 INCH CAPE GIRARDEAU MO EMERGENCY MNGR
HAIL REPORTED ALONG HIGHWAYS 72 AND 34. WINDS ESTIMATED
GUST 50 MPH.
&&
SMITTYLocal storm report, Jan 29, 4:01 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
401 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG OAK RIDGE 37.50N 89.73W
01/29/2008 CAPE GIRARDEAU MO EMERGENCY MNGR
SHINGLES BLOWN OFF OF HOME.
&&
SMITTYLocal storm report, Jan 29, 4:02 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
402 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM NON-TSTM WND GST POPLAR BLUFF 36.76N 90.41W
01/29/2008 M61 MPH BUTLER MO ASOS
LATE REPORT. WIND GUST ASSOCIATED WITH FRONTAL PASSAGE.
&&
SMITTYLocal storm report, Jan 29, 4:04 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
404 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL MARBLE HILL 37.30N 89.98W
01/29/2008 M0.75 INCH BOLLINGER MO TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN COMMUNITY COVERING THE
GROUND.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 11:42 PM CST | Wind Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 16 hr |
| Jan 29, 4:28 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Crittenden, Livingston, McCracken | 47 min |
| Jan 29, 4:49 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 41 min |
| Jan 29, 5:14 PM CST | Severe Thunderstorm Warning | PAH | Henderson, Union | 46 min |
| Jan 29, 5:14 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, Livingston, Lyon, Marshall and 2 more | 46 min |
| Jan 29, 5:18 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Lyon, Marshall, Trigg | 42 min |
| Jan 29, 5:40 PM CST | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 50 min |
| Jan 29, 5:50 PM CST | Severe Thunderstorm Warning | PAH | Christian, Hopkins, McLean, Muhlenberg, Webster | 55 min |
| Jan 29, 5:56 PM CST | Severe Thunderstorm Warning | PAH | Christian, Todd, Trigg | 49 min |
| Jan 29, 1:33 PM CST | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 27 min |
| Jan 29, 3:06 PM CST | Severe Thunderstorm Warning | PAH | Perry | 24 min |
| Jan 29, 3:57 PM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 48 min |
| Jan 29, 4:13 PM CST | Tornado Warning | PAH | Cape Girardeau | 32 min |
| Jan 29, 3:26 PM CST | Severe Thunderstorm Warning | PAH | Jackson, Perry | 49 min |
| Jan 29, 3:50 PM CST | Severe Thunderstorm Warning | PAH | Franklin, Jefferson, Perry | 25 min |
| Jan 29, 4:07 PM CST | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Jefferson, Wayne, White | 38 min |
| Jan 29, 4:18 PM CST | Severe Thunderstorm Warning | PAH | Franklin, Gallatin, Hamilton, Jackson, Johnson, Saline and 3 more | 27 min |
| Jan 29, 4:33 PM CST | Tornado Warning | PAH | Edwards, Wayne | 27 min |
| Jan 29, 4:44 PM CST | Severe Thunderstorm Warning | PAH | Gallatin, Hamilton, Saline, White, Williamson | 31 min |
| Jan 29, 4:52 PM CST | Tornado Warning | PAH | Edwards, Wabash | 23 min |
| Jan 29, 4:52 PM CST | Tornado Warning | PAH | Edwards, Wabash | 23 min |
| Jan 29, 5:07 PM CST | Severe Thunderstorm Warning | PAH | Edwards, Wabash, White | 38 min |
| Jan 29, 5:11 PM CST | Tornado Warning | PAH | Gibson | 19 min |
| Jan 29, 5:24 PM CST | Tornado Warning | PAH | Vanderburgh, Warrick | 24 min |
| Jan 29, 5:30 PM CST | Severe Thunderstorm Warning | PAH | Gibson, Pike, Warrick | 30 min |
Nearby
High Wind Warnings in Kentucky, 2008High Wind Warnings in Illinois, 2008High Wind Warnings in Missouri, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.